News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Testicular Cancer

Question: Complications after Radical Orchiectomy


 Half in the bag - Sun Mar 29, 2009 4:17 pm

I am a 43 year old male.. I under went surgery (Left Radical Inguinal Orchiectomy)in 2000 for Left Testicular Carcinoma. After that I received radiation therapy (2700cGy) to the left paranortic and left iliac lymph node region ( I'm paraphrazing from my medical report)
My problem is since the surgery I have numbness from the incision.. down to the inside of the upper most part of my left leg and partially up the side of my scrotum. I sometimes have issues with maintaining an erection. Most notibly, I have a significant loss of ejaculate (not much more than a drop)but still am able to achieve orgasm. I do notice that I usually need to urinate afterwards.
Is this a typical side effect of one or a combination of both the surgery and radiation? My doctor says not to worry it could be a number of things..basically side stepping my concern?
 Dr.M.Aroon kamath - Fri Nov 06, 2009 3:57 am

User avatar Hi,
You say "I have numbness from the incision.. down to the inside of the upper most part of my left leg and partially up the side of my scrotum". This is in the distribution of the ilio-inguinal nerve.The skin at the incision site itself is predominantly supplied by the ilio-hypogastric nerve.This dysfunction of the ilio-inguinal nerve will most likely get better in course of time.

Radical Inguinal Orchidectomy and adjuvant radiotherapy per-se should not cause a significant loss of ejaculate.Retrograde ejaculation is a possibility.

Sexual dysfunctions after adjuvant radiotherapy (especially the so called "Dog's leg field") are known to occur (often, temporary oligozoospermia) but impotence does not appear to be major side effect.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here